MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; SHOULDER DISPOSABLE PIN PACK

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; SHOULDER DISPOSABLE PIN PACK
Model Number 14.00001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 19 aug 2025.Lot 2514097: (b)(4) items manufactured and released on 18-jun-2025.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Details of the specific device that broke (the device is part of a set and details of the set has been reported in the form): 64.10.0422 shoulder disposable k-wire - ø2.5 lot.Mat66573 considering the mat66573, 6092 devices were manufactured.This is the firts event reported of this type on this mat.Conclusions: based on the information available, no definitive root cause can be established, while the device history record review does not indicate any potential manufacturing-related issue.Although it cannot be confirmed, the conditions of surgical variation likely resulted in the applied forces exceeding the inherent limitations of the device resistance as constrained by the collective design inputs.
 
Event or Problem Description
While reaming the glenoid surface, the surgeon changed the angle which put bending forces through the 2.5mm guide pin and it then broke, leaving the tip of the guide pin inside the glenoid.He was unable to remove the broken tip as it was lodged in the bone, and it was left in the patient.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
SHOULDER DISPOSABLE PIN PACK
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23036831
Report Number3005180920-2025-00845
Device Sequence Number9514873
Product Code LXH
UDI-Device Identifier07630971259164
UDI-Public07630971259164
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number14.00001
Device Lot Number2514097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale